Multilinear Duality and Factorisation for Brascamp-Lieb-type Inequalities with applications

Anthony Carbery, Timo Hanninen, Stefan Ingi Valdimarsson

Research output: Contribution to journalArticlepeer-review

Abstract / Description of output

We initiate the study of a duality theory which applies to norm inequalities for pointwise weighted geometric means of positive operators. The theory finds its expression in terms of certain pointwise factorisation properties of function spaces which are naturally associated to the norm inequality under consideration. We relate our theory to the Maurey-Nikisin-Stein theory of factorisation of operators, and present a fully multilinear version of Maurey's fundamental theorem on factorisation of operators through L1. The development of the theory involves convex optimisation and minimax theory, functional-analytic considerations concerning the dual of L∞, and the Yosida-Hewitt theory of finitely additive measures. We consider the connections of the theory with the theory of interpolation of operators. We discuss the ramifications of the theory in the context of concrete families of geometric inequalities, including Loomis-Whitney inequalities, Brascamp-Lieb inequalities and multilinear Kakeya inequalities.
Original languageEnglish
Pages (from-to)2057-2125
JournalJournal of the European Mathematical Society
Issue number6
Early online date21 May 2022
Publication statusPublished - 24 May 2023


Dive into the research topics of 'Multilinear Duality and Factorisation for Brascamp-Lieb-type Inequalities with applications'. Together they form a unique fingerprint.

Cite this